Im 17 years old and i was prescribed tylonal with codeine and antibiotics for a bacterial infection on my tonsils. The pain in my throat is unbarable. i can't eat or drink because it hurts so bad but if i take the codeine the pain is some what relieved and i am able to drink some soup water or juice. I am so scared i might become addicted to the codeine because i have to take it in order to drink anything and with out it i'll become dehydrated because i won't be able to swallow any liquids. I was even hooked up to an iv for 8 hours to become hydrated because i couldn't drinking anything for almost 2 days because my throat hurt so bad. I'm really hoping that the pain will go away with just the antibiotics so i won't have to continue to take the codeine just to drink something. I'm only 17 and becomeing addicted to a perscription drug is the last thing i want to do. someone please let me know if you think i can become addicted. Or if you think my pain will go away so i won't have to continue to take it as often.
Codeine is a weak narcotic. It isnt close to being like oxy or anything. You would have to abuse it severely - and for a period of time - before you could have anything but an allergy poblem with it. Use your medication as prescribed. Dont worry excessively about the codeine. You have the antibiotic to fix the problem. The tylenol is only to get you over hump between now and then. Shouldnt be longer than a couple days......
Its good that you are being careful .Addiction can start young but the great thing is that you are aware .Take it the shortest time possible then toss it and change over to advil
If you have any other questions let us know
wow im so impressed..its so nice to see someone so young being so careful and getting educated!! congrats to you, seriously.
and as the others said, as long as you use it as short a time as possible and dont abuse it, you will be fine. You are taking it what it is for prescribed for...acute short term pain! Just keep being cautious with it and you will be fine, and thanks for posting, this was a breath of fresh air seeing a youngster like this!
thanks for the response.
i've been feeling so much better and im taking less of the tylonal with codeine. i can eat a little better now. i still feel like eating a big fat burger but i can't yet :/
the codeine makes me feel really naucious and light headed though.. is that normal? i try and eat a little before i take it but its made me vomit twice already. i still need to take it because of the pain and swelling in my throat but as soon as that goes away i am gonna stop using it. i don't like the way it makes me feel.
so is feeling naucious and light headed normal?
You need to reduce the dose by just a bit - I am betting about a quarter tab or so per use...If you are reasonably certain that it was the tylenol that made you vomit - then the dose should come down.......The light head and vomit mean that you are getting a little too much.Now I will ask you what your dose actually is.....never did that yet.
I would try some applesauce or pudding,yogurt when to take your pill yes the dizziness is normal . I had my tonsils take out at 17 so I know how bad it feels I remember people telling me it would not hurt and I would be able to get up and have ice cream .I had a hard time getting a Popsicle down let alone anything else .The older you get the harder it is when you have them out .Keep me informed in how you are feeling.
I had a throat surgery to remove excess tissue for a sleep problem. The pain can be really bad down there. I am surprized codeine is working at all. But you said it helps a little. So you should NOT feel guilty at all for needing them.
I would not worry for the first few days at all. After the Seventh day and as you get to the 10TH DAY is where you need to get off. Yes you can get addicted. Remember everyone is different. You are really thinking great, as the forum is saying it is great you are taking responsibility even at 17. Now is the time to start asking about alternative ways to numb your throat, spray and stuff like that if end needing extended pain relief.. As the antibiotic starts working you could feel a sudden relief and you are likely to the point where it will get better real fast. Sounds like you are saying that already. If you do get addicted or are your will be at a point where you and your doctor can take care of getting you off pretty easy. You have no past and it not been long enough to get as hard as it is for the people who had done narcotics for years. DO NOT hesitate to talk about it with your doctor.
i was told to take 1-2 pills every 4-6 hours. i started by just taking 2 a day about 8 hours apart and then after the first few days when the pain was going down i was only taking 1 a day. im done with all the antibiotics and i took every dose but it is not all gone. there's still swelling and a little bit of a difficulty swallowing and im worried that if i don't get more antibiotics it will all come back. the vomiting and dizziness went away after i started only taking one dose a day. i have a follow up appointment and im really hoping they reffer me to an ear nose and throat doctor but the last time i asked they told me that it wasn't a big deal. obviously it is a big deal though because this has happened 3 times in the past 6 months. its been so severe that i've had to be in the emergency room twice because i was dehydrated because i couldn't even swallow water or keep any of it down. fevers have gone up to 104 and there telling me its not a big deal. i really just want to have my tonsils taken out. there abnormally large and im having too many problems with them. :/
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.